Alert archive / Virginia / Wind Advisories in 2020
Wind Advisory 2, NWS Baltimore/Washington
NWS Baltimore/Washington issued this wind advisory at Jan 8, 2020, 3:40 AM EST for 11 counties in Maryland; 8 counties in West Virginia; 26 counties in Virginia. It took effect at Jan 8, 2020, 8:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2020, 3:40 AM EST (08:40 UTC)
- In effect from
- Jan 8, 2020, 8:00 AM EST
- Expired
- Jan 8, 2020, 5:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Baltimore/Washington
All 45 counties
Allegany County, MD, Anne Arundel County, MD, Baltimore County, MD, Carroll County, MD, City of Baltimore, MD, Frederick County, MD, Harford County, MD, Howard County, MD, Montgomery County, MD, Prince George's County, MD, Washington County, MD, Albemarle County, VA, Amherst County, VA, Arlington County, VA, Augusta County, VA, City of Alexandria, VA, City of Fairfax, VA, City of Falls Church, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, City of Winchester, VA, Clarke County, VA, Fairfax County, VA, Fauquier County, VA, Frederick County, VA, Greene County, VA, Highland County, VA, Loudoun County, VA, Madison County, VA, Nelson County, VA, Page County, VA, Rappahannock County, VA, Rockbridge County, VA, Rockingham County, VA, Shenandoah County, VA, Warren County, VA, Berkeley County, WV, Grant County, WV, Hampshire County, WV, Hardy County, WV, Jefferson County, WV, Mineral County, WV, Morgan County, WV, Pendleton County, WV
The radar
The Sterling radar (KLWX), 53 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 8.7 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
500 WWUS71 KLWX 080840 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 340 AM EST Wed Jan 8 2020 MDZ003-501-502-VAZ025>031-503-504-507-508-WVZ050>053-055-501>506- 081645- /O.NEW.KLWX.WI.Y.0002.200108T1300Z-200108T2200Z/ Washington-Extreme Western Allegany-Central and Eastern Allegany- Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke- Western Highland-Eastern Highland-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy-Western Grant-Eastern Grant-Western Mineral-Eastern Mineral- Western Pendleton-Eastern Pendleton- Including the cities of Hagerstown, Frostburg, Cumberland, Staunton, Waynesboro, Stuarts Draft, Harrisonburg, Strasburg, Woodstock, Mount Jackson, New Market, Winchester, Luray, Shenandoah, Stanley, Front Royal, Berryville, Hightown, Monterey, Big Meadows, Wintergreen, Romney, Paw Paw, Martinsburg, Charles Town, Shepherdstown, Moorefield, Bayard, Mount Storm, Petersburg, Elk Garden, Antioch, Keyser, New Creek, Ridgeville, Russelldale, Headsville, Fort Ashby, Riverton, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove 340 AM EST Wed Jan 8 2020 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... * WHAT...West winds 20 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of north central and western Maryland, central, northwest and western Virginia and eastern and panhandle West Virginia. * WHEN...From 8 AM this morning to 5 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ DCZ001-MDZ004>006-011-013-014-503>508-VAZ040-052>054-501-505-506- 081645- /O.NEW.KLWX.WI.Y.0002.200108T1600Z-200108T2200Z/ District of Columbia-Frederick MD-Carroll-Northern Baltimore- Southern Baltimore-Prince Georges-Anne Arundel- Northwest Montgomery-Central and Southeast Montgomery- Northwest Howard-Central and Southeast Howard-Northwest Harford- Southeast Harford-Rappahannock- Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Northern Fauquier- Western Loudoun-Eastern Loudoun- Including the cities of Washington, Frederick, Ballenger Creek, Eldersburg, Westminster, Reisterstown, Cockeysville, Baltimore, Bowie, Suitland-Silver Hill, Clinton, College Park, Greenbelt, Laurel, Camp Springs, Glen Burnie, Annapolis, Severn, South Gate, Severna Park, Arnold, Odenton, Germantown, Damascus, Bethesda, Rockville, Gaithersburg, Silver Spring, Lisbon, Columbia, Ellicott City, Jarrettsville, Aberdeen, Dale City, Manassas, Woodbridge, Lake Ridge, Montclair, Reston, Herndon, Annandale, Centreville, Chantilly, McLean, Franconia, Arlington, Alexandria, Falls Church, Warrenton, Purcellville, Leesburg, Ashburn, and Sterling 340 AM EST Wed Jan 8 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... * WHAT...West winds 20 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of The District of Columbia, central, north central and northern Maryland and northern and northwest Virginia. * WHEN...From 11 AM this morning to 5 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
343 WWUS71 KLWX 081729 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 1229 PM EST Wed Jan 8 2020 MDZ003-501-502-VAZ025>031-503-504-507-508-WVZ050>053-055-501>506- 082200- /O.CON.KLWX.WI.Y.0002.000000T0000Z-200108T2200Z/ Washington-Extreme Western Allegany-Central and Eastern Allegany- Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke- Western Highland-Eastern Highland-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy-Western Grant-Eastern Grant-Western Mineral-Eastern Mineral- Western Pendleton-Eastern Pendleton- Including the cities of Hagerstown, Frostburg, Cumberland, Staunton, Waynesboro, Stuarts Draft, Harrisonburg, Strasburg, Woodstock, Mount Jackson, New Market, Winchester, Luray, Shenandoah, Stanley, Front Royal, Berryville, Hightown, Monterey, Big Meadows, Wintergreen, Romney, Paw Paw, Martinsburg, Charles Town, Shepherdstown, Moorefield, Bayard, Mount Storm, Petersburg, Elk Garden, Antioch, Keyser, New Creek, Ridgeville, Russelldale, Headsville, Fort Ashby, Riverton, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove 1229 PM EST Wed Jan 8 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WHAT...West winds 20 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of north central and western Maryland, central, northwest and western Virginia and eastern and West Virginia. * WHEN...Through 5 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ DCZ001-MDZ004>006-011-013-014-503>508-VAZ040-052>054-501-505-506- 082200- /O.CON.KLWX.WI.Y.0002.000000T0000Z-200108T2200Z/ District of Columbia-Frederick MD-Carroll-Northern Baltimore- Southern Baltimore-Prince Georges-Anne Arundel- Northwest Montgomery-Central and Southeast Montgomery- Northwest Howard-Central and Southeast Howard-Northwest Harford- Southeast Harford-Rappahannock- Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Northern Fauquier- Western Loudoun-Eastern Loudoun- Including the cities of Washington, Frederick, Ballenger Creek, Eldersburg, Westminster, Reisterstown, Cockeysville, Baltimore, Bowie, Suitland-Silver Hill, Clinton, College Park, Greenbelt, Laurel, Camp Springs, Glen Burnie, Annapolis, Severn, South Gate, Severna Park, Arnold, Odenton, Germantown, Damascus, Bethesda, Rockville, Gaithersburg, Silver Spring, Lisbon, Columbia, Ellicott City, Jarrettsville, Aberdeen, Dale City, Manassas, Woodbridge, Lake Ridge, Montclair, Reston, Herndon, Annandale, Centreville, Chantilly, McLean, Franconia, Arlington, Alexandria, Falls Church, Warrenton, Purcellville, Leesburg, Ashburn, and Sterling 1229 PM EST Wed Jan 8 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WHAT...West winds 20 to 25 mph with gusts up to 50 mph expected. * WHERE...The District of Columbia, portions of northern Maryland and northern Virginia. * WHEN...Through 5 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ DHOF
918 WWUS71 KLWX 081814 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 114 PM EST Wed Jan 8 2020 DCZ001-MDZ003>006-011-013-014-503>508-VAZ025>031-040-052>054-501- 505-506-WVZ050>053-055-081915- /O.CAN.KLWX.WI.Y.0002.000000T0000Z-200108T2200Z/ District of Columbia-Washington-Frederick MD-Carroll- Northern Baltimore-Southern Baltimore-Prince Georges-Anne Arundel- Northwest Montgomery-Central and Southeast Montgomery- Northwest Howard-Central and Southeast Howard-Northwest Harford- Southeast Harford-Augusta-Rockingham-Shenandoah-Frederick VA-Page- Warren-Clarke-Rappahannock-Prince William/Manassas/Manassas Park- Fairfax-Arlington/Falls Church/Alexandria-Northern Fauquier- Western Loudoun-Eastern Loudoun-Hampshire-Morgan-Berkeley- Jefferson-Hardy- Including the cities of Washington, Hagerstown, Frederick, Ballenger Creek, Eldersburg, Westminster, Reisterstown, Cockeysville, Baltimore, Bowie, Suitland-Silver Hill, Clinton, College Park, Greenbelt, Laurel, Camp Springs, Glen Burnie, Annapolis, Severn, South Gate, Severna Park, Arnold, Odenton, Germantown, Damascus, Bethesda, Rockville, Gaithersburg, Silver Spring, Lisbon, Columbia, Ellicott City, Jarrettsville, Aberdeen, Staunton, Waynesboro, Stuarts Draft, Harrisonburg, Strasburg, Woodstock, Mount Jackson, New Market, Winchester, Luray, Shenandoah, Stanley, Front Royal, Berryville, Dale City, Manassas, Woodbridge, Lake Ridge, Montclair, Reston, Herndon, Annandale, Centreville, Chantilly, McLean, Franconia, Arlington, Alexandria, Falls Church, Warrenton, Purcellville, Leesburg, Ashburn, Sterling, Romney, Paw Paw, Martinsburg, Charles Town, Shepherdstown, and Moorefield 114 PM EST Wed Jan 8 2020 ...WIND ADVISORY IS CANCELLED... Although it will remain breezy through late this afternoon, wind gusts of greater than 45 MPH are no longer anticipated. $$ MDZ501-502-VAZ503-504-507-508-WVZ501>506-082200- /O.CON.KLWX.WI.Y.0002.000000T0000Z-200108T2200Z/ Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- Including the cities of Frostburg, Cumberland, Hightown, Monterey, Big Meadows, Wintergreen, Bayard, Mount Storm, Petersburg, Elk Garden, Antioch, Keyser, New Creek, Ridgeville, Russelldale, Headsville, Fort Ashby, Riverton, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove 114 PM EST Wed Jan 8 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of western Maryland, west central Virginia and eastern West Virginia. * WHEN...Through 5 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ DHOF
737 WWUS71 KLWX 081951 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 251 PM EST Wed Jan 8 2020 MDZ501-502-WVZ501>504-082100- /O.CAN.KLWX.WI.Y.0002.000000T0000Z-200108T2200Z/ Extreme Western Allegany-Central and Eastern Allegany- Western Grant-Eastern Grant-Western Mineral-Eastern Mineral- Including the cities of Frostburg, Cumberland, Bayard, Mount Storm, Petersburg, Elk Garden, Antioch, Keyser, New Creek, Ridgeville, Russelldale, Headsville, and Fort Ashby 251 PM EST Wed Jan 8 2020 ...WIND ADVISORY IS CANCELLED... Winds will diminish through the remainder of the afternoon. $$ VAZ503-504-507-508-WVZ505-506-082200- /O.CON.KLWX.WI.Y.0002.000000T0000Z-200108T2200Z/ Western Highland-Eastern Highland-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Western Pendleton-Eastern Pendleton- Including the cities of Hightown, Monterey, Big Meadows, Wintergreen, Riverton, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove 251 PM EST Wed Jan 8 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Pendleton West Virginia and Highland Virginia. * WHEN...Through 5 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ DHOF
440 WWUS71 KLWX 082203 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 503 PM EST Wed Jan 8 2020 VAZ503-504-507-508-WVZ505-506-082315- /O.EXP.KLWX.WI.Y.0002.000000T0000Z-200108T2200Z/ Western Highland-Eastern Highland-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Western Pendleton-Eastern Pendleton- Including the cities of Hightown, Monterey, Big Meadows, Wintergreen, Riverton, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove 503 PM EST Wed Jan 8 2020 ...WIND ADVISORY HAS EXPIRED... Winds will continue to diminish through this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Jan 8, 3:38 AM EST, 2 minutes earlier.
Area forecast discussion, Jan 8, 3:38 AM EST, 2 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
338 AM EST Wed Jan 8 2020
.SYNOPSIS...
A cold front approaching from the Great Lakes will move
southeastward across the Mid-Atlantic today. High pressure will
follow Thursday and Thursday night, before a frontal system
slowly approaches from the central United States late this week
into this weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
Clouds will be on the increase this morning in advance of a
shortwave-trough dropping southeast from the eastern Great Lks.
Sct-nmrs snow showers are expected now through late morning
ahead of trof axis and associated cold frontal passage generally
north of I-70 and west of Route 15 south to Big Meadows. Snow
squall parameter is showing some decent CAPE values along the
Mason Dixon line, so some brief intense squalls are possible
and Snow Squall Warnings may be required for some areas later
this morning. The other concern is the strengthening winds in
the tightening gradient and subsidence behind shortwave-trof
axis late this morning into mid afternoon hours. 850-mb winds
are around 40 kt today with the best mixing in the 16Z-22Z time
frame. Have issued a Wind Advisory for much of the area today.
Clear and very cold tonight as winds diminish as strong 1040 mb sfc
high pressure builds in.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
Chilly on Thu with sfc high overhead and increasing high clouds.
Fair weather Thu-Thu night under influence of sfc high and
building ridge. Warming trend begins Fri as winds turn southerly
as sfc high moves offshore. Rain chances begin to increase late
Fri-Fri night as warm advection pattern strengthens well ahead
of a slow moving frontal zone.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
A strong upper level trough will dig down into the Texas and the
southeastern US on Saturday. A surface allow associated with the
upper level trough will move through the midwestern US. The warm
front associated with the surface low will move to our north early
on Saturday. As the warm front moves to our north, our region will
move into the warm sector ahead of the surface low and cold front.
Strong warm air advection will leading rising temperatures up into
the mid to upper 60s with some area potentially reaching the 70s.
The upper level low will tap into the Gulf of Stream leading to
increasing moisture into our region. The combination of increasing
temps and moisture will lead to the threat for convective showers
ahead of the stratiform rain associated with the cold frontal
passage on Saturday.
The cold front is currently forecast to move through our region late
Saturday through Sunday afternoon. There remains some uncertainty on
the exact timing of the frontal passage with the GFS being about 6
hours quicker than the Euro model. A lot of moisture is associated
with this frontal passage which suggest that this could be a large
rain producer capable of dropping locally heavy rain. We will need
to continue to monitor the trend of the front and upper level setup
to determine exact timing and magnitude of the rain. Since
temperatures will hover in the 60s, there will be no threat for snow
with this system.
The cold front will fully move through our region by Sunday evening
and is forecast to stall to the south of our region. The question is
how far does the front go before it stalls and whether we will
experience any precipitation from this boundary. Some models have
continue chances for precipitation through Tuesday. A weak upper
level low is forecast to move to our north Tuesday into Wednesday
next week. As the upper level disturbance moves through, the
boundary that remains to our south is forecast to shift northeastward
over the Atlantic Ocean. This shift could lead to further showers
over our region late Tuesday into early Wednesday. A lot of
uncertainty remains for the system next week. Overall it will be a
continued pattern for unsettled weather and mild temperatures.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
Gusty NW winds up to 40 kt the main concern today mainly in the
16Z-22Z time frame. Winds diminish quickly early this evening.
A cold front will lead to the potential for MVFR conditions during
the day with MVFR conditions likely Saturday evening and into
Sunday. IFR/LIFR conditions will be possible during periods of
moderate to heavy rain Saturday evening into early Sunday. The
system is expected to exit our region Sunday afternoon with VFR
conditions returning Sunday afternoon and evening.
&&
.MARINE...
Gale Warning today 13Z-23Z with SCA conditions lingering through
tonight. Light winds Thu-Thu night before winds strengthen again
Friday into the weekend.
A strong cold front will move through the waters late Saturday and
into Sunday. Strong winds associated with this boundary will be
possible over the waters Saturday afternoon through Sunday morning.
Small Craft Advisories are likely Saturday into Sunday.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Wind Advisory from 11 AM this morning to 5 PM EST this
afternoon for DCZ001.
MD...Wind Advisory from 8 AM this morning to 5 PM EST this
afternoon for MDZ003-501-502.
Wind Advisory from 11 AM this morning to 5 PM EST this
afternoon for MDZ004>006-011-013-014-503>508.
VA...Wind Advisory from 8 AM this morning to 5 PM EST this
afternoon for VAZ025>031-503-504-507-508.
Wind Advisory from 11 AM this morning to 5 PM EST this
afternoon for VAZ040-052>054-501-505-506.
WV...Wind Advisory from 8 AM this morning to 5 PM EST this
afternoon for WVZ050>053-055-501>506.
MARINE...Small Craft Advisory until 9 AM EST this morning for
ANZ532>534-537-540>543.
Gale Warning from 9 AM this morning to 6 PM EST this evening
for ANZ530>543.
&&
SYNOPSIS...LFR
NEAR TERM...LFR
SHORT TERM...LFR
LONG TERM...JMG
AVIATION...LFR/JMG
MARINE...LFR/JMGHazardous weather outlook, Jan 7, 7:02 PM EST, 8 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 702 PM EST Tue Jan 7 2020 ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-081000- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Southern Baltimore-Prince Georges- Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford- Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 702 PM EST Tue Jan 7 2020 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and adjacent counties in central Maryland and northern Virginia as well as the District of Columbia. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A Gale Warning may be needed for portions of the waters late Wednesday morning and afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report snowfall by way of standard operating procedures. MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053- 055-501>506-081000- Washington-Frederick MD-Carroll-Northern Baltimore- Extreme Western Allegany-Central and Eastern Allegany- Northwest Montgomery-Central and Southeast Montgomery- Northwest Howard-Central and Southeast Howard-Northwest Harford- Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke- Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Highland- Eastern Highland-Western Loudoun-Eastern Loudoun- Northern Virginia Blue Ridge-Central Virginia Blue Ridge- Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant- Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 702 PM EST Tue Jan 7 2020 This Hazardous Weather Outlook is for eastern West Virginia, northern and central Virginia, and central and western Maryland with the exception of Garrett County. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report snowfall by way of standard operating procedures.
In the hours before
Local storm report, Jan 7, 10:20 PM EST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1020 PM EST TUE JAN 07 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM SNOW 4 NE LEESBURG 39.15N 77.51W
01/07/2020 M2.3 INCH MONTGOMERY MD TRAINED SPOTTER
&&
EVENT NUMBER LWX2000310
JMGLocal storm report, Jan 8, 1:31 AM EST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
131 AM EST WED JAN 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM SNOW 1 WNW GAMBER 39.47N 76.95W
01/08/2020 M4.1 INCH CARROLL MD COCORAHS
&&
EVENT NUMBER LWX2000311
JMGThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 7:33 AM EST | Snow Squall Warning | LWX | Baltimore, Carroll, Frederick, Harford | 27 min |
| Jan 8, 7:52 AM EST | Snow Squall Warning | LWX | Harford | 23 min |
| Jan 8, 7:56 AM EST | Snow Squall Warning | LWX | Frederick, Montgomery | 34 min |
| Jan 8, 8:03 AM EST | Snow Squall Warning | LWX | Baltimore, Carroll, Harford | 57 min |
| Jan 7, 8:48 PM EST | Gale Warning | LWX | 18 hr | |
| Jan 8, 12:41 PM EST | Small Craft Advisory | LWX | 17 hr |
Nearby
Wind Advisories in Virginia, 2020Wind Advisories in Maryland, 2020Wind Advisories in West Virginia, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.